Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having pain in hand while lifting heavy things. On medication. Suggest some medicine and diet

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
My mother who is around 75 years is having pain in her hands when she applies pressure on hand like pushing things from hand, lifting heavy things, when got up with support of hand etc. She had viral fever last month. Her daily medications are as mentioned below. She has knee pain. Please let us know anything more to be added to suppliement Vitamin/Calcium to current medication or diet.please read BlumitexaR (diabetic) as Glumetza 500 mg tablet
Posted Wed, 14 Nov 2012 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 6 hours later
Thanks for writing in to Healthcare Magic!
I think your mother has developed a tense compartment syndrome underneath the Palmer arch located on the front of the wrist. The condition is common in diabetics, hypothyroidism patients and elderly obese ladies. Evion and Hydrochlorthiazide can augment this problem. Evion is wrongly used under the belief that it is an antioxidant and would benefit such conditions.
I would advise you to remove these two drugs and get the blood pressure medicines adjusted without hydrochlorthiazide.
Also check her status of control of diabetes and check whether she is also hypothyroid.
In nutshell get a CBC, RFT, Blood sugar levels-Fasting and post-postprandial and HbA1c levels, Thyroid profile and Lipid profile on the early morning fasting sample.
You should add a B-complex like Becosule-Z or Neurobin Forte on supplement panel and ensure that she gets good protein intake and if her body weight is on wrong side then to cut down on it.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor